I am trying to find references for the following boundary value problem: Assume that $\Omega$ is a compact 3-dim spin manifold with Dirac operator $D$ such that the boundary consists of two smooth surfaces $\Sigma_1,\Sigma_2$ which meet orthogonally. For a spinor $\psi$, we consider the following boundary value problem

$$D(\psi)=\Psi \text{ in } \Omega \qquad P_{\pm}(\psi):=(id\pm i\gamma(N))\psi=P_{\pm}\eta \text{ on } \partial\Omega$$ for smooth spinors $\eta,\Psi$ on $\Omega$. Here, $N$ denotes the outward normal of the boundary and $\gamma$ the Clifford multiplication. Does anyone know a reference where existence, uniqueness and regularity of such boundary value problems has been considered? Thank you in advance.


There is a paper by R. Bartnik and P. Chrusciel that treats this question:

Bartnik, Robert, Chruściel, Piotr, Boundary value problems for Dirac-type equations, J. Reine Angew. Math. 579 (2005), 13–73.

And here is the arXiv link: https://arxiv.org/abs/math/0307278

  • 1
    $\begingroup$ I'm a little bit confused, don't they assume the boundary to be smooth through out the paper? $\endgroup$ – user128470 Aug 5 '18 at 19:58
  • $\begingroup$ At least according to the paper 'Index theory of Dirac operators on manifolds with corners up to codimension two', Advances and Applications, Vol. 151, 131-169 © 2004 Birkhiiuser Verlag, Basel/Switzerland, there does not seem to be any such theory as I just found out (c.f. section 5). $\endgroup$ – user128470 Aug 8 '18 at 12:01

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.